Sur les minima des formes hamiltoniennes binaires définies positives
[On the minima of positive definite binary Hamiltonian forms]
Publications mathématiques de Besançon. Algèbre et théorie des nombres (2020), pp. 5-25.

Let A be a definite quaternion algebra over , with discriminant D A , and 𝒪 a maximal order of A. We show that the minimum of the positive definite Hamiltonian binary forms over 𝒪 with discrimiminant -1 is D A . When the different of 𝒪 is principal, we provide an explicit form representing this minimum, and when 𝒪 is principal, we give the list of the equivalence classes of all such forms. We also give criteria and algorithms to determine when the different of 𝒪 is principal.

Étant donné un ordre maximal 𝒪 d’une algèbre de quaternions rationnelle définie A de discriminant D A , nous montrons que le minimum des formes hamiltoniennes binaires sur 𝒪, définies positives et de discriminant -1, est D A . Lorsque la différente de 𝒪 est principale, nous explicitons une forme atteignant cette valeur, et lorsque 𝒪 est principal, nous donnons la liste exacte des formes atteignant cette valeur. Nous donnons des critères et des algorithmes pour déterminer quand la différente de 𝒪 est principale.

Published online:
DOI: 10.5802/pmb.39
Classification: 11E39,  11R52,  11L05,  16H20,  11E20
Keywords: Quaternion algebra, binary Hamiltonian form, maximal order, Euclidean lattice
Gaëtan Chenevier 1; Frédéric Paulin 1

1 Laboratoire de Mathématiques d’Orsay, UMR 8628 CNRS, Université Paris-Saclay, F-91405 Orsay, France
License: CC-BY-ND 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{PMB_2020____5_0,
     author = {Ga\"etan Chenevier and Fr\'ed\'eric Paulin},
     title = {Sur les minima des formes hamiltoniennes binaires d\'efinies positives},
     journal = {Publications math\'ematiques de Besan\c{c}on. Alg\`ebre et th\'eorie des nombres},
     pages = {5--25},
     publisher = {Presses universitaires de Franche-Comt\'e},
     year = {2020},
     doi = {10.5802/pmb.39},
     language = {fr},
     url = {https://pmb.centre-mersenne.org/articles/10.5802/pmb.39/}
}
TY  - JOUR
AU  - Gaëtan Chenevier
AU  - Frédéric Paulin
TI  - Sur les minima des formes hamiltoniennes binaires définies positives
JO  - Publications mathématiques de Besançon. Algèbre et théorie des nombres
PY  - 2020
DA  - 2020///
SP  - 5
EP  - 25
PB  - Presses universitaires de Franche-Comté
UR  - https://pmb.centre-mersenne.org/articles/10.5802/pmb.39/
UR  - https://doi.org/10.5802/pmb.39
DO  - 10.5802/pmb.39
LA  - fr
ID  - PMB_2020____5_0
ER  - 
%0 Journal Article
%A Gaëtan Chenevier
%A Frédéric Paulin
%T Sur les minima des formes hamiltoniennes binaires définies positives
%J Publications mathématiques de Besançon. Algèbre et théorie des nombres
%D 2020
%P 5-25
%I Presses universitaires de Franche-Comté
%U https://doi.org/10.5802/pmb.39
%R 10.5802/pmb.39
%G fr
%F PMB_2020____5_0
Gaëtan Chenevier; Frédéric Paulin. Sur les minima des formes hamiltoniennes binaires définies positives. Publications mathématiques de Besançon. Algèbre et théorie des nombres (2020), pp. 5-25. doi : 10.5802/pmb.39. https://pmb.centre-mersenne.org/articles/10.5802/pmb.39/

[1] Hans-F. Blichfeldt The minimum values of positive quadratic forms in six, seven and eight variables, Math. Z., Volume 39 (1935), pp. 1-15 | DOI | MR

[2] J. W. S. Cassels An introduction to the geometry of numbers, Grundlehren der Mathematischen Wissenschaften, 99, Springer, 1971 | MR | Zbl

[3] Gaëtan Chenevier; Jean Lannes Automorphic forms and even unimodular lattices, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge., 69, Springer, 2019 | MR | Zbl

[4] John Conway; Neil Sloane Sphere Packings, Lattices and Groups, Grundlehren der Mathematischen Wissenschaften, 290, Springer, 1988 | MR

[5] Harold Davenport Multiplicative number theory, Graduate Texts in Mathematics, 74, Springer, 2000 | MR | Zbl

[6] Wolfgang Ebeling Lattices and codes, Advanced Lectures in Mathematics, Springer, 2013 | Zbl

[7] Martin Eichler Über die Idealklassenzahl total definiter Quaternionenalgebren, Math. Z., Volume 43 (1938), pp. 102-109 | DOI | Zbl

[8] Tomoyoshi Ibukiyama On maximal orders of division quaternion algebras over the rational number field with certain optimal embeddings, Nagoya Math. J., Volume 88 (1982), pp. 181-195 | DOI | MR | Zbl

[9] Volker Krafft; Dietmar Osenberg Eisensteinreihen für einige arithmetisch definierte Untergruppen von SL 2 (), Math. Z., Volume 204 (1990) no. 3, pp. 425-449 | DOI | MR | Zbl

[10] Claiborne Latimer The classes of integral sets in a quaternion algebra, Duke Math. J., Volume 3 (1937), pp. 237-247 | MR | Zbl

[11] Jacques Martinet Perfect lattices in Euclidean spaces, Grundlehren der Mathematischen Wissenschaften, 327, Springer, 2003 | MR | Zbl

[12] Louis J. Mordell The definite quadratic forms in eight variables with determinant unity, J. Math. Pures Appl., Volume 17 (1938), pp. 41-46 | Zbl

[13] Gabriele Nebe; Neil Sloane The Brandt-Intrau-Schiemann Table of Even Ternary Quadratic Forms (http://www.math.rwth-aachen.de/~Gabriele.Nebe/LATTICES/Brandt_2.html)

[14] Alexander Oppenheim The minima of positive definite Hermitian binary quadratic forms, Math. Z., Volume 38 (1934), pp. 538-545 | DOI | MR | Zbl

[15] Jouni Parkkonen; Frédéric Paulin On the arithmetic and geometry of binary Hamiltonian forms, Algebra Number Theory, Volume 7 (2013) no. 1, pp. 75-115 | DOI | MR | Zbl

[16] Jouni Parkkonen; Frédéric Paulin Integral binary Hamiltonian forms and their waterworlds (2018) (https://arxiv.org/abs/1810.06222)

[17] Meinhard Peters Ternäre und quaternäre quadratische Formen und Quaternionenalgebren, Acta Arith., Volume 15 (1969), pp. 329-365 | DOI | MR | Zbl

[18] Winfried Scharlau Quadratic and Hermitian forms, Grundlehren der Mathematischen Wissenschaften, 270, Springer, 1985 | MR | Zbl

[19] Jean-Pierre Serre Cours d’arithmétique, Le Mathématicien, 2, Presses Universitaires de France, 1970 | Zbl

[20] Andreas Speiser Über die Minima Hermitescher Formen, J. Reine Angew. Math., Volume 167 (1932), pp. 88-97 | Zbl

[21] N. M. Vetchinkin Uniqueness of the classes of positive quadratic forms on which the values of Hermite constants are attained for 6n8, Proc. Steklov Inst. Math., Volume 152 (1980), pp. 34-86 | MR | Zbl

[22] Marie-France Vignéras Arithmétique des algèbres de quaternions, Lecture Notes in Mathematics, 800, Springer, 1980 | Zbl

[23] John Voight Quaternion algebras (https://math.dartmouth.edu/~jvoight/quat.html)

[24] Hermann Weyl Theory of reduction for arithmetical equivalence I, II, Trans. Am. Math. Soc., Volume 48 (1940), pp. 126-164 | DOI | Zbl

Cited by Sources: